MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383538
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva leaked at the catheter/hub junction.The following information was provided by the initial reporter, translated from dutch to english: fluid leaks from the connection between the cannula and the hub as soon as it is given through a syringe or infusion.It seems as if the cannula is not properly glued to the hub ¿ 1.What substance leaked? nacl 0.9 % ¿ 2.Was there any impact/injury to the patient? re-pricking the patient ¿ 3.How was the treatment/procedure ended? another injection was done and so the treatment on the vas, namely the placement of an iv, was completed.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed and the cause appeared to be manufacturing related.One video and five 20g nexiva devices from lot #2300173 were provided for investigation.Of the 5 returned physical units, 4 were only catheter assemblies that have been detached from the tip shield.2 of the 4 did not have a sign of use.Per the customer¿s verbatim, fluid was leaking between the cannula and the hub and therefore returned the sample for testing.All 5 returned samples were tested and only the 4 units that were decoupled from the tip shield leaked.The 4 units were investigated further.As leakage was occurring under the nose of the catheter adapter, the catheter tubing together with the swage pin were removed from the assembly on each unit.Upon freeing the catheter, it was revealed that a breach in the tubing was present on all 4 units.Although the damage looks slightly different in each of the units, their root cause is likely the same.The type of damage on the catheter is likely to occur during manufacturing either during a swage pin process in zone1 when the catheter adapter is pushed onto catheter tubing or in zone 2 during the tipping process where the tipping mandrel in pushed in the catheter to avoid closing of the catheter.Unit 5: the returned unit 5 did not leak; however, a slight curvature was observed.The bent was not reported by the complainant and may have occurred in the user environment due to mishandling, storage, or transit conditions.As the location of the leak was within the catheter adapter, the damage likely occurred during the manufacturing process.The appropriate manufacturing personnel were notified of this complaint.The video demonstrated a leak at the same location for one sample.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.The appropriate manufacturing personnel were notified of this complaint.Investigation conclusion(s): the defect of leakage was confirmed.Probable root cause conclusion(s): manufacturing.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18350966
Report Number1710034-2023-01453
Device Sequence Number5365960
Product Code FOZ
UDI-Device Identifier30382903835387
UDI-Public(01)30382903835387
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number383538
Device Lot Number2300173
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown